Hail, Edwards
- When
- March 19, 5:50 AM CST to 6:05 AM CST
- Where
- Edwards County, Rocks Spgs
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.017, -100.217
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 19, 3:16 AM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 316 AM CST SUN MAR 19 2006 .DISCUSSION... TORNADO WATCH #95 IN EFFECT TIL 8AM FOR THE FOLLOWING COUNTIES: VAL VERDE, EDWARDS, KERR, GILLESPIE, BLANCO, LLANO AND BURNET. STRONG VORT LOBE WHIPPING THROUGH THE BASE OF THE UPPER TROF WILL REACH THE PECOS REGION AROUND 15Z THIS MORNING. WILL EXPECT CLOUD TOP COOLING TO RESPOND TO THIS AROUND 5 OR 6 AM. THE ATMOSPHERE STILL IN A VERY UNSTABLE STATE, AND CONDITIONS WILL DESTABILIZE MORE THROUGH MONDAY MORNING. THE 00Z SOUNDINGS TONIGHT SHOW 2000 J/KG CAPES ALREADY IN PLACE. NAM MODEL HAS CAPES IN THE 2000-4000 J/KG RANGE TODAY AHEAD OF THE PACIFIC FRONT. GFS SHOWS SIMILAR RESULTS. GFS INDICATING A 80KT SPEED MAX APPROACHING SOUTH CENTRAL TEXAS NEAR SUNSET. ALSO THE 250MB JET AXIS IS PROGGED TO INTERSECT THE FRONTAL BOUNDARY OVER THE HILL COUNTRY COUNTIES. SO EXPECT BOW ECHOES AND VERY FAVORABLE ENVIRONMENT FOR LARGE HAIL DEVELOPMENT TONIGHT AS THE COLD FRONT MOVES ACROSS SOUTH CENTRAL TEXAS AT 35 KT. VERY DRY WEST WINDS AT 25 TO 35 KT AT 850MB WILL MIX DOWN TO THE SURFACE MONDAY. THE SURFACE PRESSURE GRADIENT AND COLD AIR ADVECTION WILL SUPPORT SUSTAINED WINDS AT 15 KTS THROUGH NOON. THIS WILL RECREATE RED FLAG CONDITIONS OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE NEXT FRONTAL BOUNDARY WILL SLIDE SOUTH MONDAY NIGHT. THIS NEXT MASSIVE AIRMASS DRAPES ACROSS OF THE U.S. EAST OF THE ROCKIES. A VIGOROUS SHORT WAVE TROUGH PUSHES THROUGH THE CENTRAL U.S., WEAKENING THE SURFACE HIGHS CONTROL OVER TEXAS WEDNESDAY AND THURSDAY. THE HIGH BUILDS BACK INTO THE AREA FRIDAY. TEMPERATURES WILL BE CLOSE TO NORMALS THE NEXT SEVERAL DAYS WITH BELOW NORMAL TEMPS TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 60 79 42 / 60 90 20 0 AUSTIN BERGSTROM INTL AIRPORT 79 56 78 40 / 60 90 20 0 DEL RIO INTL AIRPORT 81 59 83 48 / 50 60 10 0 SAN ANTONIO INTL AIRPORT 79 59 81 45 / 50 90 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 06/01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CST SUN MAR 19 2006 TXZ171>173-183>194-202>209-217>225-228-201115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 501 AM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM FOR PARTS OF THE NORTHERN HILL COUNTRY. THERE WILL CONTINUE TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALONG WITH ISOLATED TORNADIC THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO MONDAY NIGHT AND TUESDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY NEED TO BE ACTIVATED TODAY OR TONIGHT.
The Laughlin AFB radar (KDFX), 83 km away, was scanning. The volume nearest the first event began at 11:49 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489707, 5489708, 5489709.